Alert archive / Montana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Glasgow, MT

July 4, 2013Phillips County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 4, 2013, 11:44 PM MDT for Phillips County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2013, 11:44 PM MDT (05:44 UTC)
Expired
Jul 5, 2013, 12:15 AM MDT
In force
31 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:32 PM MDT, 9 hours 12 minutes earlier.

Area forecast discussion, Jul 4, 2:32 PM MDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
232 PM MDT THU JUL 4 2013

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY...
AN UPPER SHORTWAVE TROUGH SWINGING ACROSS THE PAC-NW IS INDUCING
AN AREA OF CONVECTION IN CENTRAL MT THAT WILL DRIFT INTO THE
WESTERN COUNTIES OF NORTHEAST MONTANA THIS EVENING. MODERATELY
UNSTABLE CONDITIONS THERE COULD DEVELOP A FEW STRONG
THUNDERSTORMS. THEREFORE...SPREAD SCT POPS INTO THOSE AREAS AND
ADDED MENTION OF HAIL AND GUSTY WINDS. MORE GENERAL THUNDERSTORMS
WITH RAIN SHOWERS SHOULD CONTINUE ACROSS THE AREA OVERNIGHT AS A
WEAK COLD FRONT AND LEE SURFACE TROUGH MARCH OVER THE AREA.

FRIDAY...FLOW ALOFT BECOMES SOUTHWEST WITH CONTINUED INSTABILITY
LEADING TO MORE THUNDERSTORMS. WITH MORE WARM AIR BEING PUMPED
INTO THE AREA...ALONG WITH ADDITIONAL MOISTURE...EXPECT ANOTHER
WARM DAY.

FRIDAY NIGHT AND SATURDAY...THE UPPER TROUGH AND A WEAK EMBEDDED
DISTURBANCE MOVE INTO MONTANA TO BRING A CONTINUATION OF
CONVECTION AND ADDED QPF. THE WEAK TROUGHINESS AND CLOUDINESS WILL
BRING A SLIGHT COOLING TO MORE SEASONAL HIGHS.

EXCEPT NEAR THUNDERSTORMS...WIND WILL NOT BE MUCH OF AN ISSUE
THROUGH THE SHORT TERM. IN ADDITION...SPC KEEPS NEMONT WITHIN
THEIR CONVECTIVE OUTLOOK BOUNDARY THROUGHOUT THE SHORT TERM FOR
GENERAL THUNDERSTORMS...WITH SEE TEXT NOTES CONCERNING THE
POSSIBILITY OF A FEW STRONG MARGINAL SEVERE STORMS. SCT

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
NO MAJOR CHANGES TO THE GOING FORECAST. WESTERN RIDGE IS
SUPPRESSED AS SHORTWAVES PUSH THROUGH SOUTHWEST CANADA. FAIRLY
TYPICAL FOR THE BEGINNING OF JULY WITH WARM TEMPERATURES AND
CHANCES OF THUNDERSTORMS. EBERT

PREVIOUS LONG TERM DISCUSSION...THE EXTENDED PERIOD WILL START
WITH ZONAL TO SLIGHTLY SOUTHWEST FLOW WHICH WILL CONTINUE
THROUGH MOST OF THE PERIOD. THEN THE RIDGE IS EXPECTED TO BUILD IN
TOWARDS THE END OF THE PERIOD.

THE OVERALL PATTERN IS ONE THAT IS TYPICAL FOR THIS TIME OF
YEAR...MAYBE A LITTLE MORE ACTIVE. THE MODEL RUNS ARE PUSHING
SYSTEMS INTO THE CANADIAN PRAIRIES MORE THAN TRACKING THEM THROUGH
CENTRAL MONTANA. WHICH LEADS TO FAIRLY GOOD CONFIDENCE ON THE
FORECAST.

TEMPERATURES SEEM TO BE FAIRLY NORMAL THROUGH THE PERIOD WITH A
WARM UP TOWARDS THE VERY END.         PROTON

&&

.AVIATION...
VFR WITH LIGHT WINDS. SCATTERED THUNDERSTORMS ARE POSSIBLE
OVERNIGHT.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 4, 3:21 AM MDT, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
321 AM MDT THU JUL 4 2013

MTZ016>027-059>062-050930-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
321 AM MDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO FORM OVER THE HIGHER ELEVATIONS OF
CENTRAL MONTANA TODAY AND DRIFT EASTWARD AND EMERGE OVER THE HIGH
PLAINS OF NORTHEAST MONTANA THIS AFTERNOON AND EVENING. GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL WILL BE THE
MAIN THREATS NEAR THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RE-ENFORCING UPPER LEVEL TROUGH FROM THE CANADIAN ROCKIES WILL
ALLOW MARGINALLY STRONG THUNDERSTORMS TO DEVELOP AND SPREAD OVER
MOST OF NORTHEAST MONTANA FRIDAY AFTERNOON AND EVENING. GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL WILL BE THE
MAIN THREATS NEAR THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:48 PM MDTSpecial Weather StatementGGWPhillips57 min
Jul 5, 12:14 AM MDTSpecial Weather StatementGGWPhillips46 min
Jul 5, 3:56 AM MDTSpecial Weather StatementGGWGarfield64 min
Jul 5, 4:03 AM MDTSpecial Weather StatementGGWPhillips57 min
Jul 5, 4:25 AM MDTSevere Thunderstorm WarningGGWGarfield65 min
Jul 5, 7:01 AM MDTSpecial Weather StatementGGWValley59 min
Jul 5, 8:03 AM MDTSpecial Weather StatementGGWValley57 min
Jul 5, 9:19 AM MDTSpecial Weather StatementGGWValley56 min
Jul 5, 12:34 PM MDTSpecial Weather StatementGGWMcCone56 min
Jul 5, 12:42 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone63 min
Jul 5, 1:16 PM MDTSpecial Weather StatementGGW59 min
Jul 5, 1:20 PM MDTSpecial Weather StatementGGWMcCone55 min
Jul 5, 2:00 PM MDTFlash Flood WarningGGWMcCone3 hr
Jul 5, 2:08 PM MDTSpecial Weather StatementGGWDawson, Richland67 min
Jul 5, 2:58 PM MDTFlash Flood WarningGGWDawson, Richland3 hr
Jul 5, 3:23 PM MDTSpecial Weather StatementGGWRichland52 min
Jul 5, 3:51 PM MDTSpecial Weather StatementGGWWibaux54 min
Jul 5, 4:02 PM MDTSpecial Weather StatementGGWRoosevelt28 min

Nearby

Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.